MAUDE Adverse Event Report: ALPHATEC SPINE INC INVICTUS SINAL FIXATION SYSTEM; HWX

ALPHATEC SPINE INC INVICTUS SINAL FIXATION SYSTEM; HWX
Model Number 17109-045
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Taps may be used during pedicle preparation to facilitate screw insertion.The cannulation of the tap (through hole) is slid over the guidewire after the site has been dilated to the appropriate diameter.The bone is then tapped to the desired depth.Taps come in 4.5 mm, 5.5mm, 6.5 mm & 7.5 mm and are color coded by diameter.Initial report stated the tip of the tap was bent.Upon receipt of the tap, it was identified the tip had broke off.Review of the device history records did not identify any manufacturing or processing related irregularities.The invictus tap was found to be properly manufactured and released in accordance with design specifications.An evaluation found that the distal tip was fractured and became separated from the instrument.Inspection under magnification revealed circular fracture lines indicative of a torsional overload.The instrument was manufactured from 465ss (stainless steel) and is certified to astm a564 specifications.It appears that the tip fracture was likely the result of use in hard dense bone, which required an increased torsional load that exceeded the design limits of the instrument.
 
Event or Problem Description
Cannulated tap bent during a case.

Brand Name
INVICTUS SINAL FIXATION SYSTEM
Common Device Name
HWX
Manufacturer (Section D)
ALPHATEC SPINE INC
1950 camino vida roble
carlsbad CA 92008
MDR Report Key11657616
Report Number2027467-2021-00018
Device Sequence Number19916194
Product Code HWX
UDI-Device Identifier00190376192055
UDI-Public(01)00190376192055(10)8622001
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number17109-045
Device Catalogue Number17109-045
Device Lot Number8622001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2021
Initial Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1